Is it normal to have ulcer like symptoms when on medication for stomach ulcer?
User rating for this question
I have been on medication for a stomach ulcer for about 4 weeks now. First antibiotics, now a ppi (40 g once in the morning). I still have ulcer like symptoms. Is that normal after 4 weeks? Also, my dr said no specific diet was necessary and coffee was ok but in small amounts. I drink less than half a cup daily. Iwonder if i may need to stop? Thank you.
Posted Thu, 6 Mar 2014 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 1 hour later
Brief Answer: gastroscopy is necessary Detailed Answer: Hello. Thank you for the query. Have you had gastroscopy done? Please note that sometimes what seems to be an ulcer can be stomach cancer. That is why gastroscopy is necessary before treatment. Moreover even if gastroscopy were done and ulcer was diagnosed, when the treatment does not work, another gastroscopy should be done. 4 weeks is long enough for the ulcer to get healed. Please start with gastroscopy. You should definitelly avoid coffee (it stimulates stomach to produce acid) as well as fatty foods, spicy foods, alcohol, chocolate, fruit juices. Hope this will help. Feel free to ask further questions. Regards
Follow-up: Is it normal to have ulcer like symptoms when on medication for stomach ulcer? 6 hours later
Yes ive had gastriscopy (and biopsy) done. This is how i was diagnosed .
Answered by Dr. Grzegorz Stanko 51 minutes later
Brief Answer: . Detailed Answer: Please repeat gastroscopy. Sometimes H.Pylori does not react to antibiotics and different antibiotics are necessary. Also biopsy results can be false negative. Hard healing ulcer can indicate something more (a cancer) even if the first biopsy is negative. I do not assume that you have a cancer. Just want you to do not ignore it and be 100% sure this is just an ulcer. Regards.
People also viewed
- Constant nausea only relieved sometimes by eating
- Congestion of the vaginal mucosa
- Constant nausea relived by eating
- Side effects of lupigest capsule
- Relatedside effect of speed height capsules
- Drugs/medication for stomach ulcers
- Constant hunger during period
- Side effects of capsule lactare
- Nuva ring and stomach ulcer medication
- Symptoms of chronic stomach ulcers
- Symptoms of stomach ulcer
- Suggest medication for stomach ulcer
- Constant discomfort in rectum when sitting
- Side effects immurich capsules
- Use of vibact ds capsules